MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 72203299
Medical Device Problem Codes Overheating of Device (1437); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2003
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up a spider 2 tenet was contracting and releasing non-stop, meaning it was presenting unintended movement and also was making the motor and the battery extremely hot; however no burns or damage was caused as a result of it.As this happened during set-up, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection was performed on the product.No issues were noted.No accessories were included.A functional evaluation was performed.A test battery was utilized.The device pressurized as designed.No intermittent issues were noted.The device was left pressurized for thirty minutes.The device did not contract and release non- stop.A test foot switch jig and test switch drape jig were utilized.The piston migration was at 1.6 inches.The device was shaken and tapped with a rubber mallet in various areas to try to reproduce an intermittent electrical issue.No problem was found.30 pressurization and de-pressurization cycles were performed.The test battery got warm as expected, but was not extremely hot.The wiring within the device was manipulated to attempt to recreate the reported problem.No issues were found.The device functioned as designed.A device deficiency was not identified and thus the root cause of the reported event could not be determined.Factors that may have contributed to the complaint of "unintended movement" include issues during setup of the device.Factors that may have contributed to the complaint of "battery extremely hot" include a failure of the customer battery.A review of device records shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16226129
Report Number1643264-2023-00048
Device Sequence Number5272753
Product Code GDC
UDI-Device Identifier00885554023534
UDI-Public00885554023534
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203299
Device Catalogue Number72203299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown